By maryka48 Latest Reply 2009-10-01 02:13:32 -0500
Started 2009-04-24 07:04:33 -0500

Just wondering if any one uses Byetta? I have been on this before and felt so much better than I do now, my doc took me off of it because of reported cases of pancreatitis, I saw her on wednesday and asked her to put me back on it and she did…while on it before my blood sugars were good and I also lost a lot of weight about 35 lbs, some of which came back after I had some steroid injections last fall , to me I just felt better while on it, she started me out again on the 5mcg and after a month will go back to the 10 mcg, anyones input would be appreciated

Mary Kay

22 replies

DORIASUE 2009-09-27 08:16:07 -0500 Report



gretchensun 2009-09-26 12:37:26 -0500 Report

I just started byetta today…i have a bruise where I injected..I guess I just don't know how to give shots yet? did this happen to you the first time? so far I feel ok, no effects from it..will let you know

Judimar 2009-09-27 00:05:11 -0500 Report

I still bruise from time to time. I always figured I must have nicked a capillary or something.

gretchensun 2009-09-27 06:33:16 -0500 Report

I did not get a bruise on the second one so guess i am getting better. but my numbers were 273 this morn! yesterday was my first day on byetta so maybe it takes a few days to work? also, I like having coffee as soon as i get up and then eating breakfast a few hours later…do i take the byetta b4 the coffee or b4 the meal.. thanks

gretchensun 2009-09-28 14:59:30 -0500 Report

I am having so much trouble remembering the 2nd shot of byetta…i forget and eat and then remember…how long after eating should I wait b4 taking the 2nd shot and then eating 30 mins later? otherwords…how many hours btwn eating and taking the 2nd shot of byetta.

Judimar 2009-10-01 02:13:32 -0500 Report

I try to wait 30 mins to an hour. If I am travelling there are times I take it and wait 15 mins. I think the results are better if I wait up to an hour but sometimes there are circumstances that are beyond my control and I take it for the 30 mins or shorter time period.

Julie Leissner
Julie Leissner 2009-09-20 22:01:55 -0500 Report

I love Byetta. Both my mom and I use it. I love that it keeps my bloodsugars more even without the highs and lows I use to have while on novalog. I feel much better and I love the side effect of decreased huger…hope it does well for you.

TeriM 2009-08-29 23:28:45 -0500 Report

I took the Byetta about a year ago and had to stop because of the nausea. My mother, however, didn't have the same reaction and it helped her BS and she lost approximately 25lbs. She did finally stop after about a year because it quit working. She thought maybe she built up an immunity to the drug. After reading some of the statments here I might try it again but try the injection on the outside of the thigh instead of the stomach. Good luck with your experience!!

Bizz 2009-08-13 09:53:07 -0500 Report

I also stopped taking Byette because of the pancreatitis issues. Recently I have gone back on it as it is SO helpful. I take two 5 mg shots daily and Avandamet twice daily.

My doctor wants to up me to the 10 mg dose but I am hesitant as the last time I tried I was so sick from it. Maybe I will try the higher dose and follow the advice of injecting the outer thigh.

Thanks for the advice!

olive - 55191
olive - 55191 2009-08-09 01:17:56 -0500 Report

i've been on byetta for almost a year, it really working to me…did encounter any problem with it…i also taking metformin 1000mg in the morning and 1500 mg at night.

Mel LeVan
Mel LeVan 2009-05-13 12:27:27 -0500 Report

I am new to Byetta, I've been on it since May 2nd of this year. My doctor primarily put me on it to try to help me lose weight. My blood sugars were really good. My last A1C was 5.4 . The only troubles I've had with it is starting the injections and the nausea that comes with it. The nausea is slowing down, but still have some. I have lost about 8 pounds so far, so I guess it is working.

Mel LeVan

LindaM - 41152
LindaM - 41152 2009-05-24 06:43:02 -0500 Report

I actually do three injections daily of Byetta, the 10 mcg strength. So far my insurance has paid for it with no problem even though it is above the recommended dose. With the Byetta, 1000 mg of metformin twice a day and 10 units of Lantus I am keeping my A1C below 6.5 for the first time in years. I've also lost close to 30 pounds but part of that is due to starting to exercise I think.

I've had no problems with the Byetta. At first it made me nausesous but then one of the nurse practitioners at my endo's office said to try always doing the injection in the outside of the thigh, not the belly like I had been doing. I still get some nausea oncein a while but nothing that really bothers me.

Judimar 2009-04-24 17:14:59 -0500 Report

Hi Mary Kay,

I have been using Byetta for almost a year now. The only time I have problems with it is when I go to long without eating after taking an injection. Other then that I have had no problems. My doctor does monitor me by doing blood tests every 3 months. She started me out on 5mcg and upped it to 10mcg as well.

I am also taking 1000mg metaformin 2x a day for my type 2 diabetes.

daniel velazco
daniel velazco 2009-04-24 16:23:28 -0500 Report

My daughter is on Byetta and she has not had any problems with it. Her numbers are good and she is losing weight. I would like to try it but my insurance will not cover it. Dan

Sarguillo 2009-04-24 16:18:13 -0500 Report

Hello, Byetta is not a stand alone med for diabetics. My mother in law takes it. As far as I know, she has not encountered any issues. Do you know that this is made from the siliva of the ghila monster? Or somthing like that. I always think of Japanese movies and big monsters when I hear of byetta. Keep us informed of this. Been thinking of asking my doctor about it. Hear one of the side effects is weight loss. Good luck.

Next Discussion: Happy Dance Day »